MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the proximal section of the pipeline flex twisted during deployment in a sharp bend in the cavernous territory.More than 50% of the device was deployed when the event occurred.The device was resheathed less than 2 times.No additional steps were made to open the device.The device was removed with the catheter.Competitor devices were used to treat the patient.This event occurred during the treatment of an internal carotid artery, blistering, ruptured aneurysm, that was amorphous.The max diameter 0.8mm and neck diameter of 1mm.The distal landing zone was 3.8mm and the proximal end was 4.2mm.The vessel anatomy was moderate in tortuosity.
 
Additional Manufacturer Narrative
Concomitant medical products.Device available, return date - additional information: premarket identification.Date manufacturer received - additional information.Type of report - additional information.Follow-up type - additional information.Device evaluation, device returned - additional information.Evaluation codes - additional information, device evaluation.Additional manufacturer narrative - additional information, device evaluation the pipeline flex was returned within the inner pouch; inside of a sealed bio-hazard bag and a shipping box.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid appeared to be fully opened and no damage.No bend was observed on the pushwire.No damages were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.Based on the analysis findings, the pipeline flex was not confirmed to have failure to open.The event cause could not be determined as the distal and proximal ends of the pipeline flex braid were found fully opened and no damage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9258324
Report Number2029214-2019-01093
Device Sequence Number2549692
Product Code OUT
UDI-Device Identifier00836462015821
UDI-Public00836462015821
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED-425-25
Device Lot NumberA792498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date12/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1